Average-width optimality for confidence bands in simple linear regression

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

The problem of constructing optimal confidence bands for a simple linear regression over the whole real line is considered. Optimality is defined as minimization of the average width of the bands weighted by a normalized function. This weight function is presented as an indicator of experimental interest in the varying width of the band. A comparison between the commonly seen hyperbolic bands and segmented-line bands is presented.

Original languageEnglish (US)
Pages (from-to)692-697
Number of pages6
JournalJournal. American Statistical Association
Volume80
Issue number391
DOIs
StatePublished - 1985
Externally publishedYes

Fingerprint

Simple Linear Regression
Confidence Bands
Optimality
Real Line
Weight Function
Confidence
Linear regression
Line

Keywords

  • Constrained minimization
  • Prior weight functions
  • Simultaneous confidence intervals

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this

Average-width optimality for confidence bands in simple linear regression. / Piegorsch, Walter W.

In: Journal. American Statistical Association, Vol. 80, No. 391, 1985, p. 692-697.

Research output: Contribution to journalArticle

@article{7f17dd236d634faaa1ec9e7a88916519,
title = "Average-width optimality for confidence bands in simple linear regression",
abstract = "The problem of constructing optimal confidence bands for a simple linear regression over the whole real line is considered. Optimality is defined as minimization of the average width of the bands weighted by a normalized function. This weight function is presented as an indicator of experimental interest in the varying width of the band. A comparison between the commonly seen hyperbolic bands and segmented-line bands is presented.",
keywords = "Constrained minimization, Prior weight functions, Simultaneous confidence intervals",
author = "Piegorsch, {Walter W}",
year = "1985",
doi = "10.1080/01621459.1985.10478170",
language = "English (US)",
volume = "80",
pages = "692--697",
journal = "Journal of the American Statistical Association",
issn = "0162-1459",
publisher = "Taylor and Francis Ltd.",
number = "391",

}

TY - JOUR

T1 - Average-width optimality for confidence bands in simple linear regression

AU - Piegorsch, Walter W

PY - 1985

Y1 - 1985

N2 - The problem of constructing optimal confidence bands for a simple linear regression over the whole real line is considered. Optimality is defined as minimization of the average width of the bands weighted by a normalized function. This weight function is presented as an indicator of experimental interest in the varying width of the band. A comparison between the commonly seen hyperbolic bands and segmented-line bands is presented.

AB - The problem of constructing optimal confidence bands for a simple linear regression over the whole real line is considered. Optimality is defined as minimization of the average width of the bands weighted by a normalized function. This weight function is presented as an indicator of experimental interest in the varying width of the band. A comparison between the commonly seen hyperbolic bands and segmented-line bands is presented.

KW - Constrained minimization

KW - Prior weight functions

KW - Simultaneous confidence intervals

UR - http://www.scopus.com/inward/record.url?scp=20744442303&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=20744442303&partnerID=8YFLogxK

U2 - 10.1080/01621459.1985.10478170

DO - 10.1080/01621459.1985.10478170

M3 - Article

AN - SCOPUS:20744442303

VL - 80

SP - 692

EP - 697

JO - Journal of the American Statistical Association

JF - Journal of the American Statistical Association

SN - 0162-1459

IS - 391

ER -